Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Wasting Partner

Nov 24, 2005

My partner has just been diagnosed HIV+. He is being treated for pneumonia and has been treated for thrush in the esophagus and a fungal infection on the back of his tongue. He has also been losing a lot of weight 40 pounds in the last 4-6 months. He is down to his normal weight actually, but on his last visit to his doctor he had lost 5 pounds in a week. I think that some of the weight loss has been do to the aforementioned infections, but I don't know and I am really concerned.

The infections and the weight loss are a really bad sign and to me it seems that AIDS has set in and treatment will be very difficult and perhaps non-effective. I have called a few hotlines and some local AIDS centers for answers but the they have given me a mixed bag of hope and caution. Can you tell me where he might be in the progression of AIDS or offer any insight to the options available. He has an appointment with a specialist in a couple of weeks, but the weight of what may come is stressing the both of us to the limit. My partner wants to stay within his HMO's preferred provider network. Do you think that it is necessary to find a clinic that can see him sooner and give him an idea of what is going on? Or can treatment wait until his scheduled appointment?

Thanks.

Response from Dr. Pierone

Based on what you have described it does sound like AIDS thrush in the esophagus is one of the AIDS-related conditions. By the time of the post he has likely already seen his HMO physician and should be entering care.

The prognosis of HIV infection and AIDS has been dramatically improved since the advent of combination therapy. AIDS is considered a long-term manageable condition with the hope for a near normal life span for those with access to HAART. Hope that this helps and best of luck to you and your partner!



Previous
Drug Holiday at Recommendation of Doctor
Next
almost 10 years of haart

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement